Arkansas, 2003Flash Flood in Arkansas, June 16, 2003
June 16, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 16, 3:00 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 3:00 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT MON JUN 16 2003
UPPER TROF IN THE AREA WILL BE THE MAIN INFLUENCE ON THE WEATHER OVER
THE NEXT FEW DAYS. MODELS THIS MORNING ARE KEEPING IT IN THE AREA OVER
THE NEXT FEW DAYS WITH A GOOD AMOUNT OF MOISTURE LEFT OVER. WOULD
EXPECT LITTLE CHANGE IN THE WEATHER IN THE AREA FROM THE PAST DAY OR
SO. THE WAY THE UPPER TROF IS SET UP...THE BETTER CHANCES OF RAIN
WILL BE IN THE SOUTH AND THE BEST CHANCE OF HEAVY RAIN AND ANY
FLOODING WOULD BE IN THAT AREA. IT STILL LOOKS LIKE GENERAL RAINFALL
WILL NOT BE REAL GREAT AND FLASH FLOOD WATCHES DO NOT APPEAR WARRENTED
AT THIS TIME. DUE TO ONGOING CONVECTION IN THE SOUTH...WILL GO
WITH LIKELY POPS ACROSS THE SOUTHERN ZONES FOR TODAY AND WILL MENTION
THE POSSIBILITY OF HEAVY RAIN AS LOCALLY HEAVY AMOUNTS ARE POSSIBLE
WHERE THUNDERSORMS CAN MOVE ALONG OUTFLOW BOUNDARIES. WILL RAISE
POPS TO 40 PERCENT FOR CENTRAL SECTIONS AS THE ACTIVITY IN THE SOUTH
MAY MIGRATE INTO CENTRAL SECTIONS...BUT WILL LEAVE 20 PERCENT IN THE
NORTH. MAXES TODAY SHOULD BE CLOSE TO PERSISTENCE AND BACKED OFF A
LITTLE ON THE GRIDS WITH THE MAX TEMPS. WITH THE UPPER TROF REMAINING
IN THE AREA...KEPT HIGHER POPS IN THE SOUTH OVER THE NEXT FEW DAYS
AND ADJUSTED POPS UP A LITTLE THROUGH WEDNESDAY. ALSO TENDED TO
LOWER MAX TEMP FORECASTS A LITTLE. KEPT EXTENDED ABOUT THE SAME
AS THE TROF SHOULD EITHER WEAKEN OR MOVE OUT LATER IN THE WEEK
AND UPPER RIDGING SHOULD BEGIN TO MOVE IN.
.LZK...NONE
Hazardous weather outlook, Jun 16, 4:00 AM CST, 2 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHEAST ARKANSAS
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM
ALONG AND AHEAD OF THE FRONT. HEAVY RAINFALL IS EXPECTED IN THE
SOUTH WHERE STORMS MOVE VERY LITTLE. WINDS AT THE SURFACE AND ALOFT
ARE RATHER LIGHT AND THIS WILL ALLOW THE STORMS TO MOVE VERY
SLOWLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FRONTAL SYSTEM WILL WASH OUT BY WEDNESDAY. ANOTHER COLD FRONT
MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK.
SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED
BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE
AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY
RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY
SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF
SEVERAL HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Dallas
- When
- June 16, 6:40 AM CST to 9:00 AM CST
- Where
- Dallas County, Fordyce
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur in and around the Fordyce area. Several streets were flooded and closed for a few hours due to the high water levels.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, June 16, 20035 deaths · 0.75 in hail · 8 events
- Flash Flood in Kentucky, June 16, 20031 death · $15,000 · 1 event
- Lightning Strike in Wyoming, June 16, 20031 death · 1 injured · 1 event
- Flash Flooding and Hail in Georgia, June 16 to 19, 20032 injured · $2.8 million · 1.75 in hail · 31 events
- Flash Flooding in West Virginia, June 16, 2003$15 million · 9 events
- Lightning Strike in Florida, June 16, 20031 death · 1 event
- Flash Flood in Kentucky, June 16, 2003$1.2 million · 1 event
- Lightning Strike in North Carolina, June 16, 2003$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 16, 2003$150,000 · 10 events
- Flash Flooding and Flood in Indiana, June 16, 2003$100,000 · 4 events
- Flash Flood in Kentucky, June 16, 2003$100,000 · 1 event
- Flash Flood in North Carolina, June 16, 2003$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362933.